Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of inner product spaces

Author: R. A. Tapia
Journal: Proc. Amer. Math. Soc. 41 (1973), 569-574
MSC: Primary 46C05; Secondary 46B05
MathSciNet review: 0341041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we define a generalized inner product on an arbitrary normed linear space and use this generalized inner product to characterize inner product spaces in the class of all normed linear spaces. We give a sharp statement of a generalized Riesz representation theorem for bounded linear functionals. This theorem should be useful in generalizing the notions of gradient methods and reproducing kernel spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46C05, 46B05

Retrieve articles in all journals with MSC: 46C05, 46B05

Additional Information

Keywords: Inner product, differentiability of the norm, Riesz representation theorem
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society